Advances in Differential Equations

Curves of equiharmonic solutions and ranges of nonlinear equations

Philip Korman

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider the semilinear Dirichlet problem \[ \Delta u+kg(u)=\mu _1 {\varphi} _1+\ldots +\mu _n {\varphi} _n+e(x) \; \; \mbox{for $x \in U$}, \; \; u=0 \; \; \mbox{on $\partial U$}, \] where ${\varphi} _k$ is the $k$-th eigenfunction of the Laplacian on $U$ and $e(x) \perp {\varphi} _k$, $k=1, \ldots,n$. We write the solution in the form $u(x)= \sum _{i=1}^n \xi _i {\varphi} _i+U_{\xi } (x)$, with $ U_{\xi } \perp {\varphi} _k$, $k=1, \ldots,n$. Starting with $k=0$, when the problem is linear, we continue the solution in $k$ by keeping $\xi =(\xi _1, \ldots,\xi _n)$ fixed, but allowing $\mu =(\mu _1, \ldots,\mu _n)$ to vary. We then study the map $\xi \rightarrow \mu$, which provides existence and multiplicity results for the above problem.

Article information

Adv. Differential Equations, Volume 14, Number 9/10 (2009), 963-984.

First available in Project Euclid: 18 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J60: Nonlinear elliptic equations


Korman, Philip. Curves of equiharmonic solutions and ranges of nonlinear equations. Adv. Differential Equations 14 (2009), no. 9/10, 963--984.

Export citation